Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2014, 2:57 AM EDT for 7 counties in Indiana. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 2:57 AM EDT (06:57 UTC)
- Expired
- May 22, 2014, 3:25 AM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:20 AM EDT | TSTM WND DMG | New Salisbury, IN | TREE DOWN OVER A ROAD IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 6:28 PM EDT | Severe Thunderstorm Watch | SPC | 13 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS53 KLMK 220657
SVRLMK
INC019-025-037-043-061-117-175-220725-
/O.NEW.KLMK.SV.W.0079.140522T0657Z-140522T0725Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 AM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
EAST CENTRAL DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 325 AM EDT
* AT 252 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF SALEM TO 7 MILES EAST OF
JASPER...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL AND CONTINUOUS
INTENSE LIGHTNING.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ENGLISH...ETHEL...BACON...FREDERICKSBURG...FARGO...BORDEN...
MARTINSBURG...WICKLIFFE...BROWNSTOWN...PALMYRA...MENTOR...
BIRDSEYE...MARENGO...HANCOCK CHAPEL...STARLIGHT...RICEVILLE...
TASWELL...SCOTTSVILLE...HOGTOWN AND TEMPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3831 8572 3827 8668 3848 8689 3856 8601
3852 8600
TIME...MOT...LOC 0657Z 312DEG 33KT 3848 8598 3839 8677
HAIL...1.00IN
WIND...60MPH
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:20 AM EDT, 37 minutes earlier.
Area forecast discussion, May 22, 2:20 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 220 AM EDT Thu May 22 2014 ...Mesoscale Forecast Update... Issued at 215 AM EDT Thu May 22 2014 Svr T-storm Watch #169 has been extended through 4am EST as a strong to severe complex of storms moves through southern Indiana and northern KY to the northeast of Louisville. These storms are capable of 55-65 mph winds and up to quarter size hail. The next concern will be flooding as storms continue to persist downstream and ride along the same boundary over southern Indiana and northern Kentucky. .SHORT TERM (Now through Thursday Night)... Issued at 255 PM EDT Wed May 21 2014 ...Severe Storms with Strong Wind Gusts Possible This Evening... Storms are firing this afternoon over north central Indiana and are heading quickly to the southeast. Recent AMDAR sounding from SDF shows strong cap still in place over the Ohio Valley. However this cap is expected to weaken over the next few hours, allowing storms to our north to make it into southern Indiana and north central Kentucky this evening. The storms should develop further across Indiana and Ohio late this afternoon and possibly gel into a linear MCS that would dive southeastward. As a result, strong gusty winds will be the main threat with the storms, with large hail in the strongest storms also possible. The best chances for storms will be between 5pm and 11pm from southern Indiana into north central Kentucky, though that timing could change if a bowing squall line forms and brings convection south more quickly. The storms should weaken and be shunted more to the east as they attempt to cross Kentucky and run into more persistent capping associated with an upper ridge centered over the lower Mississippi Valley and Gulf states. Behind the evening storms, scattered showers and thunderstorms will be possible through the night as we remain slightly unstable and a cold front approaches from the northwest, reaching the Ohio River around dawn. Any overnight activity is not expected to be severe. Thursday the cold front will drop from the Ohio River to just north of the Tennessee border. Scattered afternoon thunderstorms will likely pop over southern Kentucky as a result. A few storms could reach severe limits with gusty winds and perhaps some hail. Any storms in the south Thursday afternoon will dissipate quickly with sunset, leaving us with quiet conditions for the rest of Thursday night. .LONG TERM (Friday through Wednesday)... Issued at 300 PM EDT Wed May 21 2014 The 12 UTC models are in reasonable agreement thru the forecast period showing a rather meridional 500 mb pattern with a trough over the northeast U.S., ridge in the Plains states, and trough over the western states. This pattern is forecast to shift slowly east during the period. There are, however, evolutionary differences that show up with the western trough/upper low as it heads east into the Plains next week, which has an effect on precipitation chances by mid next week over the Ohio Valley. At the start of the period on Friday, the surface front should be over TN, which will bring in cooler and less humid air courtesy of surface high pressure to our north. Dry weather is expected with highs in the mid 70s over the Bluegrass to around 80 in west and southwest sections of central KY. The high pressure center will keep fair weather entrenched over south-central IN and central KY for much of the Memorial Day weekend. Saturday will be dry with continued relatively low humidity values with afternoon highs in the upper 70s east to lower 80s west after morning lows in the 50s in most locations. On Sunday, the 500 mb ridge axis over the nation's midsection will slowly push east causing the surface high to move to our east. As a result, warmer and gradually more humid air will begin to move in Sunday afternoon and especially Monday (Memorial Day). Models hint that a little more moisture could try to move through the ridge into the lower Ohio Valley Sunday afternoon/evening, but will maintain a dry forecast at this time. Highs Sunday will be in the 80s, while temperatures Monday afternoon should peak in the upper 80s in many areas and perhaps touch 90 in some spots as humidity levels rise as well. It will be a very summerlike holiday. After Monday, the trough/upper low to our west shows more discrepancy in the models, particularly in the 12z GFS. The GFS again tries to drop the low from the central Plains to the lower Mississippi Valley as it swings another strong shortwave south out of Canada into the eastern Great Lakes. This model scenario has been fluctuating the last few runs. On the other hand, the 12z runs of the Canadian GEM and ECMWF are more consistent with themselves and each other, keeping the low moving slowly east as it becomes cut off from the main flow aloft farther north. This scenario is favored and would result in an increasing chance of showers and thunderstorms over our western forecast area by Tuesday afternoon, with better rainfall coverage potentially Wednesday and Thursday (especially afternoons and evenings) when the upper low should be just to our west with a persistent moist southerly flow ahead of it (assuming a correct ECMWF solution). Going with this scenario implies slightly cooler high temperatures by the middle of next week due to more clouds and rainfall. Nevertheless, it will remain rather humid during this time frame. && .AVIATION (06Z TAF Update)... Updated at 110 AM EDT Thu May 22 2014 A complex of thunderstorms will move across southern Indiana and eventually the northern Bluegrass Region during the early morning hours. BWG will have mostly clear skies and VFR TAFs overnight and through Thursday morning. By afternoon isolated thunderstorms may affect BWG. However, confidence and coverage of storms is limited, and will keep thunderstorms out of the BWG TAF through late Thursday. For SDF, feel that the bulk of these thunderstorms will stay north of the terminal. If any convection does affect SDF it will be a pop-up storm of a scattered nature. Scattered thunderstorms will affect LEX from time to time through the early morning hours. Attempting to time individual storms into LEX will be difficult, but the best opportunity for storms in LEX will be between 7 and 10z. Outside of any convection, VFR conditions are anticipated. Surface winds will stay light from the southwest through 12z, then will veer to northwesterly at around 5 to 10 mph by around 18z this afternoon. By midnight light northeasterly winds of around 5kt will develop. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Mesoscale......AMS Short Term.....13 Long Term......TWF Aviation.......JSD
Hazardous weather outlook, May 22, 2:24 AM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 224 AM EDT THU MAY 22 2014 INZ076>079-083-084-090>092-KYZ025-028>043-045>049-053>057-065>067- 230630- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE... BRANDENBURG...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... CAMPBELLSVILLE...LIBERTY...STANFORD 224 AM EDT THU MAY 22 2014 /124 AM CDT THU MAY 22 2014/ ...SEVERE THUNDERSTORM WATCH 169 IN EFFECT UNTIL 4 AM EDT /3 AM CDT/ EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...EARLY THIS MORNING. THUNDERSTORMS ARE LIKELY...SOME STORMS MAY BE SEVERE. THE GREATEST THREATS ARE HAIL...DAMAGING WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. MINOR FLOODING MAY ALSO BECOME A THREAT IN AREAS THAT EXPERIENCE REPEATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL STORMS ARE POSSIBLE THURSDAY AFTERNOON...MAINLY SOUTH OF THE BLUEGRASS PARKWAY. A FEW OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED THROUGH THURSDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ089-KYZ023-024-026-027-061>064-070>078-081-082-230630- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 124 AM CDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AS A COLD FRONT SAGS INTO SOUTH CENTRAL KENTUCKY. A FEW OF THE STORMS MAY BE STRONG...WITH GUSTY WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED THROUGH THURSDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/TWF/AMS
In the hours before
Local storm report, May 22, 1:22 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG SCOTTSBURG 38.69N 85.78W
05/22/2014 SCOTT IN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&
EVENT NUMBER LMK1400591
MRCSpecial weather statement, May 22, 1:45 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM EDT THU MAY 22 2014
INZ090>092-KYZ029>031-033-034-038-039-220630-
ANDERSON KY-BULLITT KY-CLARK IN-FLOYD IN-HARRISON IN-HENRY
KY-JEFFERSON KY-OLDHAM KY-SHELBY KY-SPENCER KY-
145 AM EDT THU MAY 22 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LA GRANGE TO
JEFFERSONVILLE TO 13 MILES NORTH OF CORYDON...AND MOVING SOUTHEAST AT
45 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
GEORGETOWN AND FLOYDSBURG...
LOUISVILLE BOWMAN FIELD...
CHESTNUT GROVE AND FISHERVILLE...
LOUISVILLE INTERNATIONAL AIRPORT AND ROUTT...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 121 AND 137.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3819 8500 3816 8501 3813 8502 3812 8497
3808 8493 3795 8528 3794 8539 3799 8549
3797 8552 3807 8595 3836 8607 3831 8548
3840 8514
TIME...MOT...LOC 0545Z 319DEG 38KT 3841 8540 3829 8572
3837 8619
AMSSpecial weather statement, May 22, 2:04 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 AM EDT THU MAY 22 2014
INZ092-KYZ030>033-220635-
CLARK IN-HENRY KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
204 AM EDT THU MAY 22 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS WILL CONTINUE OVER
OLDHAM...TRIMBLE...AND HENRY COUNTIES...
AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MADISON TO 6 MILES
WEST OF SHELBYVILLE TO 6 MILES NORTHWEST OF SPRINGFIELD THESE STORMS
WERE MOVING SOUTHEAST AT AROUND 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PROSPECT...
NEW CASTLE...
LA GRANGE...
BEDFORD...
SLIGO AND TARASCON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3862 8522 3859 8521 3860 8511 3859 8507
3857 8507 3857 8501 3855 8500 3851 8502
3852 8498 3849 8499 3848 8496 3839 8514
3830 8545 3831 8567 3859 8546 3859 8543
3861 8544 3866 8540
TIME...MOT...LOC 0603Z 270DEG 0KT 3872 8532 3822 8532
3772 8532
JSDLocal storm report, May 22, 2:06 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 6 NW LA GRANGE 38.46N 85.46W
05/22/2014 M55 MPH OLDHAM KY MESONET
A 55 MPH WIND GUST WAS MEASURED BY THE KENTUCKY MESONET
IN SHELBY COUNTY
&&
EVENT NUMBER LMK1400592
JSDSpecial weather statement, May 22, 2:19 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 AM EDT THU MAY 22 2014
KYZ034-035-038>040-220645-
ANDERSON KY-FRANKLIN KY-SHELBY KY-SPENCER KY-WOODFORD KY-
219 AM EDT THU MAY 22 2014
...A LINE OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...PENNY
SIZED HAIL...AND 50 MPH WINDS WILL MOVE SOUTHEAST ACROSS
SHELBY...AND INTO FRANKLIN AND ANDERSON COUNTIES...
AT 216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF NEW CASTLE TO 9 MILES EAST OF SHELBYVILLE TO 6 MILES NORTHEAST OF
TAYLORSVILLE...AND MOVING SOUTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...PENNY SIZED HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKFORT...
LAWRENCEBURG...
CAPITAL CITY AIRPORT AND BROADVILLE MANOR...
KLONDYKE AND BIG EDDY...
CLIFTON AND SLICKWAY...
WOODLAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3823 8473 3821 8473 3807 8481 3791 8506
3806 8527 3817 8506 3830 8502
TIME...MOT...LOC 0617Z 293DEG 40KT 3831 8502 3816 8505
3806 8524
JSDSpecial weather statement, May 22, 2:35 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 AM EDT THU MAY 22 2014
INZ076>078-090-092-220720-
CLARK IN-HARRISON IN-ORANGE IN-SCOTT IN-WASHINGTON IN-
235 AM EDT THU MAY 22 2014
...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND HALF INCH HAIL
WITH 40 MPH WINDS WILL MOVE SOUTHEAST ACROSS ORANGE...WASHINGTON AND
INTO CLARK COUNTIES IN SOUTHWESTERN INDIANA...
AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO 6 MILES
SOUTHEAST OF SHOALS...AND MOVING SOUTHEAST AT 20 MPH.
TORRENTIAL RAIN REDUCING VISIBILITIES...AND HALF INCH HAIL...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
SALEM...
SOUTH BOSTON AND STAMPERS CREEK...
FARABEE AND FRENCH LICK...
TROTTER CROSSING AND CHAMBERSBURG...
NEW PEKIN AND BLUE RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3841 8570 3841 8597 3842 8603 3841 8603
3840 8625 3842 8626 3842 8631 3840 8631
3840 8666 3845 8669 3869 8669 3869 8632
3873 8631 3874 8590
TIME...MOT...LOC 0634Z 337DEG 16KT 3859 8610 3859 8670
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:00 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Scott | 30 min |
| May 21, 8:28 PM EDT | Special Weather Statement | LMK | Clark, Scott | 32 min |
| May 21, 8:45 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Washington | 30 min |
| May 21, 9:07 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 28 min |
| May 21, 9:09 PM EDT | Areal Flood Advisory | LMK | Clark, Jefferson, Scott | 3 hr |
| May 21, 9:34 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 21 min |
| May 22, 12:00 AM EDT | Special Weather Statement | LMK | Floyd | 30 min |
| May 22, 12:52 AM EDT | Special Weather Statement | LMK | Clark, Jefferson, Scott, Washington | 43 min |
| May 22, 1:03 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott, Washington | 42 min |
| May 22, 1:22 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Washington | 38 min |
| May 22, 1:45 AM EDT | Special Weather Statement | LMK | Floyd | 45 min |
| May 22, 1:53 AM EDT | River Flood Advisory | LMK | Jefferson, Scott | 36 hr |
| May 22, 1:54 AM EDT | River Flood Advisory | LMK | Harrison, Washington | 36 hr |
| May 22, 2:35 AM EDT | Special Weather Statement | LMK | Orange, Washington | 45 min |
| May 22, 2:39 AM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange, Washington | 31 min |
| May 22, 3:13 AM EDT | Special Weather Statement | LMK | Floyd | 42 min |
| May 22, 3:25 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 30 min |
| May 22, 3:52 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 28 min |
| May 22, 4:05 AM EDT | Special Weather Statement | LMK | Dubois | 30 min |
| May 22, 4:58 AM EDT | Special Weather Statement | LMK | Dubois, Perry | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.